Alert archive / Georgia / Flash Flood Warnings in 2024
Flash Flood Warning 22, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at May 19, 2024, 2:15 PM EDT for Washington County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2024, 2:15 PM EDT (18:15 UTC)
- Expired
- May 19, 2024, 5:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, GA
The radar
The Robins AFB radar (KJGX), 68 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157
WGUS52 KFFC 191815
FFWFFC
GAC303-192115-
/O.NEW.KFFC.FF.W.0022.240519T1815Z-240519T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
215 PM EDT Sun May 19 2024
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
East Central Washington County in east central Georgia...
* Until 515 PM EDT.
* At 215 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 1.5 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sandersville, Davisboro, Tennille and Riddleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3288 8287 3297 8287 3301 8258 3301 8256
3292 8253 3286 8253
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 1 HOUR
$$
SEC1 follow-up statement
935
WGUS72 KFFC 192117
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
517 PM EDT Sun May 19 2024
GAC303-192127-
/O.EXP.KFFC.FF.W.0022.000000T0000Z-240519T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington GA-
517 PM EDT Sun May 19 2024
...FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL WASHINGTON
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3301 8258 3301 8257 3301 8256 3292 8253
3286 8253 3288 8287 3297 8287
$$
SECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at May 19, 6:48 AM EDT, 7 hours 27 minutes earlier.
Area forecast discussion, May 19, 6:48 AM EDT, 7 hours 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 648 AM EDT Sun May 19 2024 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Monday) Issued at 345 AM EDT Sun May 19 2024 An elongated, positively tilted 500 mb shortwave is currently moving over the forecast area at the time of writing. Positive vorticity advection in the base of the trough, weak upper level divergence, and an abundance of moisture in the lower levels are helping to initiate a few light showers over far north Georgia early this morning. The otherwise moist surface conditions thanks to yesterday evening's round of rain and calm winds have produced patchy areas of intermittent dense fog across the forecast area. A few locations this morning have had visibilities reduced to less than a quarter statute mile. Have opted to issue an SPS for areas along and north of the I-85 corridor through 10am local time given the spotty and intermittent nature of the dense fog. An upgrade for some areas to a Dense Fog Advisory may be warranted if visibilities continue to deteriorate over the course of the next few hours. Light shower activity will continue to drift southward early this morning as the trough moves eastward bringing showers to the metro during the mid morning hours (though an isolated rumble of thunder cannot be ruled out). The progression of the upper level trough will also help the surface low slide a surface boundary southeastward and serve as the focus for showers and thunderstorms across eastern central Georgia during the late morning/early afternoon hours as surface instability is reinvigorated through diurnal heating (SBCAPE ~1000-2000 J/kg). With better forcing at the surface and some upper level support, there could be a few strong thunderstorms across eastern central Georgia where the seabreeze may infiltrate later this afternoon. A Marginal Risk has clipped a handful of our far southeastern counties where an isolated severe thunderstorm cannot be ruled out today. Overnight, as the system makes its exit off the eastern seaboard, ridging aloft will become established along the spine of the Appalachians as surface high pressure develops in the leeside. While most locations will experience sunny, dry weather on Tuesday, upslope orographic convective initiation will produce a low end chance for isolated showers and thunderstorms across far northeast Georgia in the afternoon hours. QPF through the period will hover +/- a quarter of an inch where locally higher amounts of a 1.0+" are possible in areas of convective activity today and tomorrow. Today's high temperatures will be in the upper 70s to low 80s, but will rebound tomorrow closer to normal where high temperatures will be in the low to mid 80s. Overnight lows will run in the upper 50s to low 60s. KAL && .LONG TERM... (Monday night through Saturday) Issued at 345 AM EDT Sun May 19 2024 On Monday night, the positively tilted upper trough will continue to move eastward into the Atlantic as an upper ridge sets up over the eastern CONUS. By the beginning of the long term period, this ridge will extend from the north-central Gulf into New England. A weak shortwave will traverse the flow on the northwest side of the ridge. However, any sensible impacts from this disturbance will stay well to the north of the forecast area. Surface high pressure associated with the ridge and centered to the northeast of the forecast area will also largely serve to inhibit precipitation from Monday night into Tuesday. After low temperatures start the morning on Tuesday in the upper 50s to low 60s, a warming trend can be expected through midweek. Highs are forecast to climb into mainly the mid 80s on Tuesday afternoon, and then into the upper 80s on Wednesday afternoon. Temperatures will be locally cooler in the higher elevations of far northeast Georgia. High temperatures through the remainder of the long term period will range from the mid 80s in north Georgia to the low 90s in south-central Georgia each afternoon. A deepening upper low will move from the northern Plains towards the Great Lakes region on Wednesday, at which time the axis of the ridge will clear Georgia to the east. Southwesterly upper flow between the low and the ridge will enter north Georgia, leading to increasing atmospheric moisture. As the low pressure system becomes occluded and moves into southeast Canada, a cold front will advance slowly southward into the Tennessee Valley region by Wednesday night. Scattered showers and thunderstorms will begin to spread into far north Georgia by early Thursday morning. As the low continues to move away to the northeast, the frontal boundary will become more elongated from west to east, and its southward advance will begin to slow. As such, PoPs on Thursday will mostly be confined to north Georgia, with chance PoPs to the north of I-20 and progressively lower chances to the south. By Friday morning, the frontal boundary is forecast to stall near the Georgia/Tennessee state line. Model guidance appears to be coming into better agreement on a shortwave traversing the westerlies and from the Lower Mississippi River Valley across the Southeast on Friday. This setup would bring more numerous showers and thunderstorms to the forecast area on Friday, especially the wave overruns the stalled frontal boundary, providing a focus for additional convection.King && .AVIATION... (12Z TAFS) Issued at 639 AM EDT Sun May 19 2024 LIFR/IFR cigs/vsbys across northern terminals with MVFR/VFR conditions elsewhere. Improvement to MVFR at northern locations will occur by noon where CSG/MCN will see MVFR earlier by mid morning. TEMPO for -SHRA at metro/AHN terminals from now until ~16Z. Low end chance for -TSRA during this time frame but not enough confidence to include in the TAF. -TSRA for MCN later this afternoon/early evening. Calm/NW winds will become NE after 13Z at northern locations and this afternoon/evening at MCN/CSG. Winds will be light at 5KT. VFR conditions return this evening with FEW/SCT IFR/MVFR at end of period. //ATL Confidence...12Z Update... High confidence on winds. Medium confidence on all other elements. KAL && .PRELIMINARY POINT TEMPS/POPS... Athens 59 82 59 85 / 0 0 0 0 Atlanta 61 83 62 85 / 0 0 0 0 Blairsville 56 79 57 81 / 20 20 0 10 Cartersville 60 84 60 86 / 20 0 0 0 Columbus 64 84 62 86 / 10 0 0 0 Gainesville 61 82 62 84 / 10 10 0 0 Macon 61 83 61 86 / 10 10 0 0 Rome 61 85 61 87 / 10 0 0 0 Peachtree City 60 83 59 86 / 0 0 0 0 Vidalia 64 83 62 85 / 20 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KAL LONG TERM....King AVIATION...KAL
Hazardous weather outlook, May 19, 11:55 AM EDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1155 AM EDT Sun May 19 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1155 AM EDT Sun May 19 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon over parts of middle and east central Georgia, mainly south and east of Macon. Some storms could be strong with frequent lightning, heavy rain and gusty winds. The storms will move out of the area after 9 PM. .DAYS TWO THROUGH SEVEN...Monday through Saturday... After a period of dry weather, a chance of thunderstorms will return Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 19, 1:22 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
122 PM EDT Sun May 19 2024
GAZ097-191745-
Laurens GA-
122 PM EDT Sun May 19 2024
...A strong thunderstorm will impact portions of southeastern Laurens
County through 145 PM EDT...
At 122 PM EDT, a strong thunderstorm was near Rentz, or 12 miles
south of Dublin, moving southeast at 20 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cadwell, Rentz, Lowery, and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3231 8306 3246 8296 3238 8272 3234 8273
3233 8275 3233 8274 3231 8272 3228 8276
3227 8276 3227 8277 3220 8286 3220 8288
3219 8290
TIME...MOT...LOC 1722Z 300DEG 17KT 3235 8294
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 19, 1:26 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
126 PM EDT Sun May 19 2024
GAZ076-085-086-191800-
Jefferson GA-Emanuel GA-Johnson GA-
126 PM EDT Sun May 19 2024
...A strong thunderstorm will impact portions of northwestern
Emanuel, northeastern Johnson and southeastern Jefferson Counties
through 200 PM EDT...
At 126 PM EDT, a strong thunderstorm was over Kite, or 12 miles
northwest of Swainsboro, moving east at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Swainsboro, Kite, Meeks, Blundale, Dellwood, and Modoc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3261 8256 3280 8257 3286 8231 3284 8232
3282 8230 3259 8229
TIME...MOT...LOC 1726Z 268DEG 7KT 3272 8249
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 19, 1:52 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
152 PM EDT Sun May 19 2024
GAZ086-191815-
Emanuel GA-
152 PM EDT Sun May 19 2024
...A strong thunderstorm will impact portions of central Emanuel
County through 215 PM EDT...
At 152 PM EDT, a strong thunderstorm was over Swainsboro, moving east
at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Swainsboro, Twin City, Garfield, Nunez, Dellwood, Modoc, Canoochee,
Lexsy, and George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3252 8215 3248 8218 3246 8219 3247 8242
3266 8243 3272 8211 3268 8209 3256 8208
TIME...MOT...LOC 1752Z 267DEG 14KT 3258 8234
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 19, 1:59 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
159 PM EDT Sun May 19 2024
GAZ086-191830-
Emanuel GA-
159 PM EDT Sun May 19 2024
...A strong thunderstorm will impact portions of south central
Emanuel County through 230 PM EDT...
At 158 PM EDT, a strong thunderstorm was over Oak Park, or 11 miles
north of Lyons, moving east at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Stillmore and Oak Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3243 8219 3235 8225 3235 8224 3232 8223
3229 8228 3229 8235 3231 8236 3232 8236
3245 8237 3248 8218
TIME...MOT...LOC 1758Z 266DEG 14KT 3237 8228
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 19, 2:06 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
206 PM EDT Sun May 19 2024
GAZ112-191830-
Montgomery GA-
206 PM EDT Sun May 19 2024
...A strong thunderstorm will impact portions of northern Montgomery
County through 230 PM EDT...
At 205 PM EDT, a strong thunderstorm was near Barnhill, or 7 miles
south of Soperton, moving east at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Mount Vernon, Vidalia, Ailey, Higgston, Tarrytown, and Kibbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3229 8243 3216 8245 3217 8262 3219 8263
3221 8263 3222 8264 3223 8263 3225 8265
3227 8264 3229 8265 3229 8264 3230 8266
3231 8265 3235 8241
TIME...MOT...LOC 1805Z 266DEG 14KT 3228 8263
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 19, 2:14 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
214 PM EDT Sun May 19 2024
GAZ113-191845-
Toombs GA-
214 PM EDT Sun May 19 2024
...A strong thunderstorm will impact portions of northeastern Toombs
County through 245 PM EDT...
At 214 PM EDT, a strong thunderstorm was over Ponderosa, or near
Lyons, moving southeast at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lyons, Santa Claus, Ohoopee, New Branch, and Ponderosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3214 8220 3204 8221 3215 8238 3230 8229
3229 8228 3230 8226 3229 8223 3226 8222
3224 8221 3223 8221 3218 8219 3217 8218
TIME...MOT...LOC 1814Z 299DEG 13KT 3220 8226
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:26 AM EDT | Special Weather Statement | FFC | Oglethorpe | 34 min |
| May 19, 10:48 AM EDT | Special Weather Statement | FFC | Baldwin | 27 min |
| May 19, 11:21 AM EDT | Special Weather Statement | FFC | Washington | 24 min |
| May 19, 11:40 AM EDT | Special Weather Statement | FFC | Wilkinson | 35 min |
| May 19, 12:25 PM EDT | Special Weather Statement | FFC | Laurens | 35 min |
| May 19, 12:39 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 23 min |
| May 19, 12:56 PM EDT | Special Weather Statement | FFC | Baldwin | 2 hr |
| May 19, 1:21 PM EDT | Flash Flood Warning | FFC | Baldwin | 111 min |
| May 19, 1:22 PM EDT | Special Weather Statement | FFC | Laurens | 23 min |
| May 19, 1:26 PM EDT | Special Weather Statement | FFC | Emanuel | 34 min |
| May 19, 1:34 PM EDT | Flash Flood Warning | FFC | Emanuel | 6 hr |
| May 19, 1:47 PM EDT | Flood Watch | FFC | Dodge, Emanuel, Johnson, Laurens, Montgomery, Telfair and 3 more | 6 hr |
| May 19, 1:52 PM EDT | Special Weather Statement | FFC | Emanuel | 23 min |
| May 19, 1:59 PM EDT | Special Weather Statement | FFC | Candler | 31 min |
| May 19, 2:06 PM EDT | Special Weather Statement | FFC | Montgomery | 24 min |
| May 19, 2:14 PM EDT | Special Weather Statement | FFC | Toombs | 31 min |
| May 19, 2:39 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| May 19, 2:41 PM EDT | Flash Flood Warning | FFC | Emanuel, Toombs | 3 hr |
| May 19, 2:50 PM EDT | Flash Flood Warning | FFC | Jefferson | 2 hr |
Nearby
Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.